Massachusetts, 2007

Flash Flood and Damaging Winds in Massachusetts, July 29, 2007

July 29, 2007 · NWS BOX · 3 events in 3 counties and zones

A stalled frontal boundary was the focus for thunderstorms during the afternoon of the 29th. There was enough instability present to allow a storm or two to become severe.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

A stalled frontal boundary was the focus for thunderstorms during the afternoon of the 29th. There was enough instability present to allow a storm or two to become severe. The main threat from the storms was torrential downpours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jul 29, 9:10 AM EST, 3 hours 5 minutes earlier.

Area forecast discussion, Jul 29, 9:10 AM EST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1010 AM EDT SUN JUL 29 2007

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY WILL REMAIN STALLED ACROSS SOUTHERN NEW
ENGLAND TODAY AND MONDAY. THIS WILL CONTINUE TO RESULT HUMID
CONDITIONS ALONG WITH DAYTIME SHOWERS AND THUNDERSTORMS WITH LOCALLY
TORRENTIAL DOWNPOURS.  MAINLY DRY AND TYPICAL SUMMERTIME WARMTH IS
EXPECTED TUESDAY THROUGH THURSDAY...BEFORE THE NEXT COLD FRONT
BRINGS THE CHANCE OF SCATTERED SHOWERS/THUNDERSTORMS BY FRIDAY.

&&

.NEAR TERM /UNTIL 9 PM THIS EVENING/...
LATEST SURFACE ANALYSIS INDICATES WEAK BOUNDARY DRAPED ALONG THE
SOUTH COAST OF RI AND MA AT 9 AM. APPEARS THIS BOUNDARY WILL BE
ABORBED OR BECOME PART OF THE SEABREEZE FRONT THIS AFTERNOON...
DRIFTING INLAND WITH TIME. THIS WILL LIKELY BE THE FOCUS FOR
AFTERNOON THUNDERSTORMS. THEREFORE...HIGHEST CHANCES FOR TSTMS WILL
LIKELY BE ALONG AND NW OF I95...WHICH IS HANDLED WELL IN CURRENT
FORECAST.

AT THE COAST...INCLUDING CAPE COD AND THE ISLANDS...WITH SEABREEZE
FRONT AND ASSOCIATED CONVERGENCE ZONE DRIFTING INLAND...MORE STABLE
MARINE LAYER WILL ADVECT INTO THE COASTAL PLAIN WHICH MAY SPARE MOST
OF OUR BEACHES FROM TSTMS THIS AFTERNOON. ALTHOUGH...WITH MID LEVEL
FLOW FROM THE WEST /ALBEIT WEAK/ CAN NOT RULE OUT SOME CONVECTION
SPILLING EASTWARD AFFECTING SOME BEACHES...ESPECIALLY EASTERN MA.

MODIFIED 12Z SOUNDING FROM CHH WITH A SURFACE TEMP OF 85F AND DEW PT
OF 70F YIELDS 2500 J/KG OF CAPE  DESPITE WEAK MID LEVEL WINDS AND
LACK OF DEEP LAYER SHEAR...THIS AMOUNT OF CAPE WILL LIKELY YIELD SOME
STRONG UPDRAFTS SUPPORTING SMALL TO PERHAPS LARGE HAIL. IN
ADDITION...A FEW OF THE STRONGER STORMS WITH ELEVATED CORES MAY
RESULT IN STRONG WINDS AS CELLS COLLAPSE. THEREFORE...ONLY CHANGE TO
FORECAST WILL BE TO INCLUDE SOME ENHANCED WORDING FOR SOME STORMS
CAPABLE OF PRODUCING GUSTY WINDS AND HAIL. ALTHOUGH...NOT EXPECTING
STORMS TO BE AS ORGANIZED AS YESTERDAY GIVEN LACK OF DEEP LAYER
SHEAR AND WEAK MID LEVEL WINDS.

AS PREVIOUS FORECASTER MENTIONED...MAIN THREAT TODAY WITH STORMS
WILL BE TORRENTIAL DOWNPOURS GIVEN PWATS OF 1.6...SURFACE DEW PTS
AROUND 70 AND SLOW MOVING STORMS PER WEAK MID LEVEL FLOW.

AS FOR THE CONVECTION CURRENTLY ACROSS SOUTHEAST PA...THESE STORMS
ARE TIED TO MID LEVEL SHORT WAVE EXITING THE GREAT LAKES. GIVEN THE
MID LEVEL FLOW IS VERY WEAK...THIS FEATURE AND ITS ASSOCIATED LIFT
WILL REMAIN WEST OF THE REGION TODAY.

OTHERWISE...REMAINDER OF FORECAST LOOKS.

&&

.SHORT TERM /9 PM THIS EVENING THROUGH 6 PM MONDAY/...
ANY SHOWER OR THUNDERSTORM ACTIVITY SHOULD WANE DURING THE EVENING
HOURS. THE GFS IS QUITE BULLISH OVERNIGHT WITH ITS QPF...BUT
THINKING THAT THE LOSS OF DAYTIME HEATING SHOULD ALLOW FOR THE
ACTIVITY TO DIMINISH. WENT WITH SLIGHT CHANCE POPS FOR THE OVERNIGHT
PERIOD. LOOK FOR THE REDEVELOPMENT OF FOG AND STRATUS AS LOW LEVELS
REMAIN VERY MOIST.

PRETTY MUCH THE SAME STORY WILL EXIST FOR MONDAY...WITH THE FRONTAL
BOUNDARY CONTINUING TO SHOW LITTLE IN THE WAY OF MOVEMENT.
THEREFORE...WOULD EXPECT THE SAME RESULT AS SUNDAY WITH LATE MORNING
AND AFTERNOON SHOWERS AND THUNDERSTORMS REDEVELOPING WITH THE
ATTENDANT RISK OF TORRENTIAL DOWNPOURS. THE FRONTAL BOUNDARY MAY BE
DISPLACED A TAD FURTHER EAST THAN ON SUNDAY...SO THE BEST CHANCE OF
SHOWERS AND THUNDERSTORMS MAY BE OVER THE EASTERN ZONES.

THE SEVERE WEATHER THREAT MAY INCREASE A BIT FOR MONDAY DESPITE THE
WIND PROFILE REMAINING QUITE WEAK. BOTH THE NAM AND GFS INDICATE
THAT DRIER AIR MAY ADVECT INTO THE MID LEVELS MONDAY AFTERNOON. THIS
WOULD ALLOW SFC TO MID LEVEL THETA-E DIFFERENTIALS TO MEET OR EXCEED
20 KELVIN WHICH TENDS TO SUPPORT WET MICROBURSTS. WILL HAVE TO SEE
HOW THIS PANS OUT...BUT WILL INCLUDE GUSTY WINDS IN THE THUNDERSTORM
WORDING FOR MONDAY.

STAYED CLOSE TO MAV FOR MAXES...WHICH YIELDS MID 80S.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
MONDAY NIGHT...
SCATTERED DIURNAL SHOWERS/THUNDERSTORMS DIMINISH MONDAY EVENING WITH
THE LOSS OF DAYTIME HEATING.  OTHERWISE...LOW CLOUDS STRATUS MAY
HANG TOUGH ON THE SOUTH COAST WITH LOTS OF LOW LEVEL MOISTURE STILL
IN PLACE.  ACROSS THE INTERIOR...AT LEAST PARTIAL CLEARING IS
EXPECTED BUT AREAS OF PATCHY FOG WILL PROBABLY DEVELOP WITH LIGHT
WINDS AND REMAINING LOW LEVEL MOISTURE.  LOW TEMPERATURES SHOULD
FALL MAINLY INTO THE 60S.

TUESDAY AND TUESDAY NIGHT...
UPPER LEVEL DISTURBANCE WILL HAVE FINALLY MOVED EAST OF THE REGION.
THEREFORE...WE EXPECT PARTLY TO MOSTLY SUNNY SKIES AND TYPICAL
SUMMER WEATHER.  HIGH TEMPERATURES SHOULD BE MAINLY IN THE UPPER
80S...ALTHOUGH A FEW DEGREES COOLER ON THE IMMEDIATE COAST WITH SEA
BREEZES.  CAN NOT RULE OUT A FEW ISOLATED SHOWER/THUNDERSTORMS DURING
THE HEAT OF THE AFTERNOON... SO WILL CARRY AT 15 TO 20 POP IN THE
AFTERNOON.  EVEN IF THIS OCCURS THOUGH AREAL COVERAGE SHOULD BE
QUITE LIMITED.

OTHERWISE...MOSTLY CLEAR SKIES ARE EXPECTED TUESDAY NIGHT WITH LOWS
FALLING INTO THE 60S.  WE PROBABLY WILL SEE A FEW HOURS OF PATCHY
FOG IN THE TYPICALLY PRONE LOCATIONS BUT IT SHOULD NOT BE AS BAD AS
RECENT NIGHTS.

WEDNESDAY AND THURSDAY...
SUMMERTIME WARMTH WILL CONTINUE AS SKIES SHOULD BE PARTLY TO MOSTLY
SUNNY.  HIGH TEMPERATURES SHOULD TOP OUT MAINLY IN THE 85 TO 90
DEGREE RANGE.  WEAK GRADIENT WILL ALLOW FOR SEA BREEZES KEEPING
HIGHS A FEW DEGREES COOLER ALONG THE IMMEDIATE COAST.  CAN NOT RULE
OUT AN ISOLATED SHOWER/THUNDERSTORM DURING THE HEAT OF THE
AFTERNOON...BUT EVEN IF THIS OCCURS AREAL COVERAGE SHOULD BE
EXTREMELY LIMITED AND NOT WORTH MENTIONING IN THE FORECAST.

FRIDAY...
A COLD FRONT APPROACHES THE REGION SOMETIME ON FRIDAY. COMPRESSIONAL
WARMING AHEAD OF THE FRONT SHOULD PUSH HIGHS INTO THE UPPER 80S AND
LOWER 90S ACROSS MUCH OF THE REGION AWAY FROM THE SOUTH COAST.  WILL
ALSO INCLUDE A CHANCE OF SHOWERS/THUNDERSTORMS WITH CONVERGENCE
ALONG THE FRONT...ALTHOUGH A GOOD CHUNK OF THE DAY MAY TURN OUT TO
BE RAIN FREE WHICH IS OFTEN THE CASE DURING THE CONVECTIVE SEASON.

SATURDAY...
FOR NOW WILL GO WITH A DRY FORECAST BUT THIS WILL HAVE TO BE
MONITORED IN CASE THE FRONT MOVES SLOWER THAN EXPECTED.  EITHER
WAY...HIGHS WILL PROBABLY TOP OUT WELL INTO THE 80S.

&&

.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
PATCHES OF FOG AND STRATUS WILL CONTINUE TO PROVIDE FOR IFR
CONDITIONS ACROSS SOUTHERN NEW ENGLAND EARLY IN THE MORNING.
HOWEVER...CIGS SHOULD LIFT AND VSBYS SHOULD IMPROVE BY 12-13Z.
SHOWERS AND TSTMS ARE EXPECTED TO DEVELOP BY LATE MORNING OR EARLY
AFTERNOON ACROSS MOST OF SOUTHERN NEW ENGLAND WITH A STALLED FRONTAL
BOUNDARY IN PLACE. THESE WILL CONTAIN LOCALLY TORRENTIAL DOWNPOURS
WHICH WILL BRING DOWN CIGS AND VSBYS. SHOWER AND THUNDERSTORM
ACTIVITY WILL WANE THIS EVENING...BUT LOOK FOR THE REDEVELOPMENT OF
FOG AND STRATUS AS THE LOW LEVELS WILL REMAIN MOIST. ON
MONDAY...EXPECT A CARBON COPY OF SUNDAY WITH MORNING IFR CONDS AS
WELL AS AFTN SHOWERS AND TSTMS.

IN THE LONG TERM...
LOW CLOUDS AND FOG PATCHES MAY AFFECT THE SOUTH COAST MONDAY NIGHT
BRING IFR CONDITIONS.  ACROSS THE REST OF THE REGION...MAINLY VFR
CONDITIONS EXPECTED...BUT WE PROBABLY WILL SEE A FEW HOURS OF
MVFR/IFR CONDITIONS DEVELOP ACROSS A COUPLE OF OUR TERMINALS THAT ARE
NORMALLY PRONE TO FOG.

OTHERWISE...GENERALLY VFR CONDITIONS ARE EXPECTED IN THE TUESDAY
THROUGH THURSDAY TIME FRAME.  A COUPLE HOURS OF MVFR CONDITIONS ARE
POSSIBLE VERY EARLY EACH MORNING IN PATCHY FOG.

&&

.MARINE...
TRANQUIL WIND AND WAVE CONDITIONS WILL CONTINUE ON THE LOCAL WATERS
TODAY THROUGH MONDAY AS A WEAK PRESSURE GRADIENT REMAINS IN PLACE.
SEAS SHOULD REMAIN BELOW 3 FT AND WINDS BELOW 15 KT. THE ONLY FLY IN
THE OINTMENT WILL BE PATCHES OF DENSE FOG AS WELL AS SCATTERED
SHOWERS AND THUNDERSTORMS WITH THE ATTENDANT THREAT OF LIGHTNING.

IN THE LONG TERM...MONDAY NIGHT THROUGH THURSDAY SHOULD FEATURE
RATHER TRANQUIL CONDITIONS ON THE WATERS.  WINDS GENERALLY 15 KNOTS
OR LESS AND SEAS MAINLY 3 FEET OR LESS.  HOWEVER...ANOTHER ROUND OF
DENSE FOG WILL LIKELY AFFECT THE WATERS MONDAY NIGHT.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...EKSTER
NEAR TERM...NOCERA
SHORT TERM...EKSTER
LONG TERM...FRANK
AVIATION...EKSTER/FRANK
MARINE...EKSTER/FRANK
Hazardous weather outlook, Jul 29, 2:50 AM EST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
350 AM EDT SUN JUL 29 2007

CTZ002>004-MAZ002>022-026-NHZ011-012-015-RIZ001>007-300800-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
350 AM EDT SUN JUL 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP LATE THIS MORNING INTO
THE EARLY AFTERNOON. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING
TORRENTIAL DOWNPOURS AND LOCALIZED FLOODING. AN ISOLATED SEVERE CELL
CANT BE RULED OUT AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE EXPECTED TO REDEVELOP MONDAY AFTERNOON. ISOLATED
SEVERE STORMS WILL BE POSSIBLE ALONG WITH TORRENTIAL DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

ANZ230>237-250-254-255-270-MAZ023-024-RIZ008-300800-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
WATERS FROM MERRIMACK RIVER MA TO WATCH HILL RI FROM 25 TO 40 NM-
DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
350 AM EDT SUN JUL 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST
MASSACHUSETTS...MASSACHUSETTS AND RHODE ISLAND COASTAL
WATERS...MASSACHUSETTS COASTAL WATERS...SOUTHERN RHODE ISLAND AND
RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG ARE EXPECTED ACROSS PORTIONS OF THE COASTAL
WATERS THIS MORNING AND AGAIN TONIGHT. VISIBILITIES MAY BE REDUCED TO
UNDER ONE QUARTER OF A MILE AT TIMES. IN ADDITION...SCATTERED SHOWERS
AND THUNDERSTORMS MAY AFFECT THE WATERS AT ANY TIME TODAY WITH HEAVY
DOWNPOURS AND CLOUD TO WATER LIGHTNING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE EXPECTED TO REDEVELOP MONDAY AFTERNOON. ISOLATED
SEVERE STORMS WILL BE POSSIBLE ALONG WITH TORRENTIAL DOWNPOURS.
LOCALLY DENSE FOG WILL BE POSSIBLE MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.

In the hours before

Special weather statement, Jul 29, 11:20 AM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1220 PM EDT SUN JUL 29 2007

MAZ018-291700-
WESTERN PLYMOUTH MA-
1220 PM EDT SUN JUL 29 2007

AT 1220 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SLOW MOVING STRONG THUNDERSTORM WITH VERY HEAVY RAIN AND THE
POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 2 MILES
NORTHWEST OF EAST BRIDGEWATER...OR ABOUT 3 MILES SOUTHEAST OF
BROCKTON...MOVING EAST AT ONLY 5 MPH.

THE THUNDERSTORM WILL BE NEAR...EAST BRIDGEWATER BY 1240 PM EDT.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

NOCERA
Special weather statement, Jul 29, 11:49 AM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1249 PM EDT SUN JUL 29 2007

MAZ019-291715-
EASTERN PLYMOUTH MA-
1249 PM EDT SUN JUL 29 2007

AT 1249 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG SLOW MOVING THUNDERSTORM WITH TORRENTIAL DOWNPOURS AND THE
POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER
EXTREME EAST CENTRAL PLYMOUTH COUNTY...OR ABOUT 8 MILES SOUTHEAST OF
PLYMOUTH...MOVING EAST AT 5 MPH.

THE THUNDERSTORM WILL BE NEAR RURAL EASTERN PLYMOUTH COUNTY AT 100
PM EDT.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

NOCERA

The radar

The Boston radar (KBOX), 31 km away, was scanning. The volume nearest the first event began at 17:14 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Plymouth

When
July 29, 12:15 PM EST
Where
Plymouth County, Pembroke
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
42.070, -70.800

Wires down on Stanford Hill Road.

Thunderstorm Wind, Middlesex

When
July 29, 3:15 PM EST to 3:20 PM EST
Where
Middlesex County, Framingham to Sherborn
Measured
50 kt (58 mph) estimated gust
Reported by
Newspaper
Coordinates
42.280, -71.420

Thunderstorms produced weak wet microbursts across the Southern portion of Middlesex County on the afternoon on the 29th. Trees were downed in Framingham where a tree split a car in half. Trees were also downed in Sherborn and Ashland which resulted in power outages.

Flash Flood, Worcester

When
July 29, 6:25 PM EST
Where
Worcester County, Westminster
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
42.550, -71.900

Several feet of water over route 31 in Westminster. A police cruiser was trapped in the flood waters.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2007Every state in 2007This day in weather historyWarnings in Massachusetts, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51409, 51410, 51407.